Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 110, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 22, 1994, 5:00 PM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Aug 22, 1994, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 22, 1994, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
Counties Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 222059 RRA SVRMLB FLC093-111-222200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT MON AUG 22 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST FLORIDA ...OKEECHOBEE COUNTY...ST. LUCIE COUNTY AT 458 PM EDT...WEATHER RADAR WAS INDICATING SEVERE THUNDERSTORMS OVER PARTS OF OKEECHOBBE AND ST LUCIE COUNTIES. THE SEVERE STORMS STRETCHED FROM ABOUT 5 MILES NORTH OF THE TOWN OF OKEECHOBEE...TO ABOUT 5 MILES EAST OF FT DRUM NEAR THE ST LUCIE COUNTY BORDER. THESE STORMS WERE MOVING EAST 15 TO 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:38 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 22, 2:38 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 238 PM EDT MON AUG 22 1994 50H TROF LIFTS OUT BY TUE WITH GRAD DRYING ACROSS REGION. BEST MOISTURE CNVRG SHIFTING ESTWRD AND WILL TREND POPS DOWNWARD. BACK EDGE OF ACTIVITY NOW INTO LAKE AND VOLUSIA CNTIES WITH WST CST SEA BRZ SHOWING UP TO SOUTH. MAY HELP STORMS REFIRE TO WEST. WITH TMPS INTO LWR 90S EST CST FIRST LINE STILL HAS CHANCE TO PRODUCE STRONG STORMS. @1...LAKE ORANGE SEMINOLE BREVARD VOLUSIA INDIAN RIVER OSCEOLA OKEECHOBEE MARTIN ST LUCIE MCO 73/90/73/90 4423 DAB 72/90/72/90 4423 MLB 73/90/73/90 4423 RES
In the hours before
Special weather statement, Aug 22, 2:52 PM EDT, 2 hours 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-221950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT MON AUG 22 1994 ...SPECIAL MARINE WARNING FOR THE COASTAL WATERS NEAR ST LUCIE INLET EXPIRED 245 PM... ...SPECIAL MARINE WARNING FOR THE COASTAL WATERS FROM MOSQUITO LAGOON TO SEBASTIAN INLET EXPIRED 230 PM... ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS UNTIL 600 PM... AT 250 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE EAST COAST BETWEEN TITUSVILLE AND MELBOURNE AND CONTINUED OVER THE COASTAL WATERS TO 25 MILES EAST OF OAK HILL AND 50 MILES EAST OF DAYTONA BEACH. SHOWERS AND THUNDERSTORMS EXTENDED INLAND THE LAKE KISSIMMEE AND KENANSVILLE. ANOTHER BAND OF SHOWERS AND THUNDERTORMS WAS ALONG THE COAST TO 50 MILES OFFSHORE BETWEEN DAYTONA BEACH AND ST AUGUSTINE AND EXTENDED INLAND TO DELAND..AND BETWEEN OCALA AND LEESBURG. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR THUNDERSTORMS WILL REACH FROM SANFORD ACROSS THE METRO ORLANDO AREA..AND BUILD DOWN THE EAST COAST SOUTH OF MELBOURNE TO VERO BEACH. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE LATE AFTERNOON AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV FOR FURTHER UPDATES.
Special weather statement, Aug 22, 2:53 PM EDT, 2 hours 7 minutes before
FLZ041-044>047-053-054-058-059-064-501-221950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT MON AUG 22 1994 ...SPECIAL MARINE WARNING FOR THE COASTAL WATERS NEAR ST LUCIE INLET EXPIRED 245 PM... ...SPECIAL MARINE WARNING FOR THE COASTAL WATERS FROM MOSQUITO LAGOON TO SEBASTIAN INLET EXPIRED 230 PM... ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS UNTIL 600 PM... AT 250 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM THE EAST COAST BETWEEN TITUSVILLE AND MELBOURNE AND CONTINUED OVER THE COASTAL WATERS TO 25 MILES EAST OF OAK HILL AND 50 MILES EAST OF DAYTONA BEACH. SHOWERS AND THUNDERSTORMS EXTENDED INLAND THE LAKE KISSIMMEE AND KENANSVILLE. ANOTHER BAND OF SHOWERS AND THUNDERTORMS WAS ALONG THE COAST TO 50 MILES OFFSHORE BETWEEN DAYTONA BEACH AND ST AUGUSTINE AND EXTENDED INLAND TO DELAND..AND BETWEEN OCALA AND LEESBURG. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR THUNDERSTORMS WILL REACH FROM SANFORD ACROSS THE METRO ORLANDO AREA..AND BUILD DOWN THE EAST COAST SOUTH OF MELBOURNE TO VERO BEACH. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE INTRACOASTAL AND COASTAL WATERS..SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE LATE AFTERNOON AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO OR TV FOR FURTHER UPDATES.
Special weather statement, Aug 22, 3:32 PM EDT, 1 hour 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-222035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT MON AUG 22 1994 ...STRONG THUNDERSTORMS OVER SOUTH BREVARD COUNTY... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS UNTIL 600 PM... AT 330 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ABOUT 10 MILES WEST OF GRANT. PEA SIZE HAIL WAS REPORTED WITH THIS STORM DURING THE PAST FEW MINUTES. A BAND OF THUNDERSTORMS EXTENDED FROM BETWEEN LAKE APOPKA AND LADY LAKE AND NORTHEAST TO DELAND AND TO THE EAST COAST AND COASTAL WATERS BETWEEN FLAGLER BEACH AND DAYTONA BEACH. A CLUSTER OF THUNDERSTORMS EXTENDED FROM 5 MILES OFFSHORE MELBOURNE NORTHEAST TO 35 MILES NORTHEAST OF CAPE CANAVERAL. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH THE COAST BETWEEN GRANT AND SEBASTIAN. THUNDERSTORMS WILL ALSO BUILD DOWN THE COAST TO VERO BEACH. OTHER THUNDERSTORMS WILL MOVE ACROSS THE METRO ORLANDO AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS..SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 22, 3:33 PM EDT, 1 hour 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-222035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT MON AUG 22 1994 ...STRONG THUNDERSTORMS OVER SOUTH BREVARD COUNTY... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EAST CENTRAL FLORIDA AND THE ADJACENT COASTAL WATERS UNTIL 600 PM... AT 330 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG THUNDERSTORM ABOUT 10 MILES WEST OF GRANT. PEA SIZE HAIL WAS REPORTED WITH THIS STORM DURING THE PAST FEW MINUTES. A BAND OF THUNDERSTORMS EXTENDED FROM BETWEEN LAKE APOPKA AND LADY LAKE AND NORTHEAST TO DELAND AND TO THE EAST COAST AND COASTAL WATERS BETWEEN FLAGLER BEACH AND DAYTONA BEACH. A CLUSTER OF THUNDERSTORMS EXTENDED FROM 5 MILES OFFSHORE MELBOURNE NORTHEAST TO 35 MILES NORTHEAST OF CAPE CANAVERAL. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR..STRONG THUNDERSTORMS WILL REACH THE COAST BETWEEN GRANT AND SEBASTIAN. THUNDERSTORMS WILL ALSO BUILD DOWN THE COAST TO VERO BEACH. OTHER THUNDERSTORMS WILL MOVE ACROSS THE METRO ORLANDO AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE COASTAL WATERS..SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 22, 4:35 PM EDT, 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-222140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 436 PM EDT MON AUG 22 1994 ...STRONG THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA... ...SPECIAL MARINE WARNING IN EFFECT FROM MELBOURNE BEACH TO VERO BEACH UNTIL 445 PM... AT 435 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE COAST TO 10 MILES OFFSHORE MELBOURNE BEACH TO 5 MILES OFFSHORE GRANT AND ALONG THE COAST NEAR VERO BEACH. STRONG THUNDERSTORMS WERE OVER OKEECHOBEE COUNTY FROM BASINGER TO OKEECHOBEE. OTHER THUNDERSTORMS EXTENDED FROM DELAND TO SANFORD AND THE METRO ORLANDO AND CONTINUED TO WEST OF LEESBURG AND CLERMONT. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR STRONG THUNDERSTORMS WILL MOVE THROUGH OKEECHOBEE COUNTY..AND MAY BUILD ACROSS PARTS OF INDIAN RIVER ST LUCIE..AND MARTIN COUNTIES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF EAST CENTRAL FLORIDA AND THE COASTAL WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM. PERSONS SHOULD MONITOR THE WEATHER CLOSELY AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 22, 4:36 PM EDT, 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-222140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 436 PM EDT MON AUG 22 1994 ...STRONG THUNDERSTORMS OVER PARTS OF EAST CENTRAL FLORIDA... ...SPECIAL MARINE WARNING IN EFFECT FROM MELBOURNE BEACH TO VERO BEACH UNTIL 445 PM... AT 435 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS ALONG THE COAST TO 10 MILES OFFSHORE MELBOURNE BEACH TO 5 MILES OFFSHORE GRANT AND ALONG THE COAST NEAR VERO BEACH. STRONG THUNDERSTORMS WERE OVER OKEECHOBEE COUNTY FROM BASINGER TO OKEECHOBEE. OTHER THUNDERSTORMS EXTENDED FROM DELAND TO SANFORD AND THE METRO ORLANDO AND CONTINUED TO WEST OF LEESBURG AND CLERMONT. MOVEMENT WAS TO THE EAST AT 20 MPH. DURING THE NEXT HOUR STRONG THUNDERSTORMS WILL MOVE THROUGH OKEECHOBEE COUNTY..AND MAY BUILD ACROSS PARTS OF INDIAN RIVER ST LUCIE..AND MARTIN COUNTIES. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF EAST CENTRAL FLORIDA AND THE COASTAL WATERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM. PERSONS SHOULD MONITOR THE WEATHER CLOSELY AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 11:45 AM EDT | Severe Thunderstorm Warning | MLB | Orange | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.